Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Apr 16, 2021, 3:20 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at Apr 16, 2021, 7:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2021, 3:20 AM MDT (09:20 UTC)
- In effect from
- Apr 16, 2021, 7:00 AM MDT
- Expired
- Apr 16, 2021, 7:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474 WWUS75 KPIH 160920 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 320 AM MDT Fri Apr 16 2021 IDZ054-170100- /O.NEW.KPIH.LW.Y.0005.210416T1300Z-210417T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 320 AM MDT Fri Apr 16 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...Northeast winds 10 to 15 mph with gusts up to 20 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 7 AM this morning to 7 PM MDT this evening. * IMPACTS...Strong northeast winds and rough waves will create hazardous conditions for small craft on the reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
660 WWUS75 KPIH 162005 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 205 PM MDT Fri Apr 16 2021 IDZ054-170100- /O.CON.KPIH.LW.Y.0005.000000T0000Z-210417T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 205 PM MDT Fri Apr 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northeast winds 10 to 15 mph with gusts up to 20 mph expected. * WHERE...American Falls Reservoir. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Strong northeast winds and rough waves will create hazardous conditions for small craft on the reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
234 WWUS75 KPIH 170101 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 701 PM MDT Fri Apr 16 2021 IDZ054-170215- /O.EXP.KPIH.LW.Y.0005.000000T0000Z-210417T0100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 701 PM MDT Fri Apr 16 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds continue to weaken this evening across American Falls Reservoir. Locally gusty north winds may occur through sunset toward the north end of the reservoir. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Apr 15, 1:53 PM MDT, 13 hours 27 minutes earlier.
Area forecast discussion, Apr 15, 1:53 PM MDT, 13 hours 27 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 153 PM MDT Thu Apr 15 2021 .SHORT TERM...Tonight through Saturday night. Upper low continues to spin with circulation center over southwest Wyoming. Moisture continues to wrap around the low into Eastern Idaho with radar showing light returns and continued isolated light mixed precipitation. Models including short term ensembles favor broad area of light precipitation over the Eastern Magic Valley/Sun Valley area shifting south toward the southern Sawtooth through the evening. Have made sure the precipitation chances through the evening were nudged upward in this area, though snow accumulations will remain low. Northeast gradient remains in place with marginal thresholds met for gusty winds over American Falls Reservoir, thus have left Lake Wind Advisory in place. Expect winds to continue to decrease through the evening. Some clearing may be possible overnight, and there is a low confidence, low coverage potential for pockets of fog across these areas, but not enough to paint across the grids at this time. Shifting into Friday, models paint a very weak shortwave wrapping around the low, but any isolated precipitation from the feature should be limited to the southeast corner and southern highlands through the day. The remainder of the short term should be dominated by upper ridge folding into East Idaho from the north. Clearing skies, light winds and a warming trend are expected headed into the weekend. DMH .LONG TERM...SUNDAY THROUGH NEXT THURSDAY... The main synoptic player in the long-term is a potential shortwave coming down from the north Mon, with fairly uneventful conditions outside of that. The 12z suite of deterministic models take the brunt of this wave to our east across MT/WY, with just a glancing blow to our CWA. WPC 500mb height cluster analysis agrees...every ensemble cluster keeps us on the far SW fringes of this system, almost centered between troughing to the NE and ridging to the W, with forecast uncertainty (via the EOF) spread pretty evenly between position/timing uncertainty and amplitude/strength uncertainty (and the monopole/dipole signatures we look for to evaluate these uncertainty sources on the EOF are quite weak). No parameter is lighting up as particularly anomalous on the ECMWF EFI (Extreme Forecast Index) either (which serves as a nice situational-awareness glance at what hazards we may need to focus on), and QPF is highly variable (poor clustering) on GFS/EC meteograms, although below 0.20" for most locations. Thus, for now we will say overall forecast is low, but high-impact wind or precip appear unlikely, and the odds currently favor the greatest impacts remaining east of the CWA. High temps next week will fluctuate a bit but overall should remain in the 50s to mid 60s, very close to climatological norms for this time of year. - KSmith && .AVIATION... Light rain/snow showers are stubbornly holding on across much of SE Idaho, a bit more widespread and stratiform than most high-res guidance has been advertising, as our current low pressure system slowly pushes east into WY/CO. This is allowing fluctuating MVFR cigs to hold on a bit longer than originally expected at many of the TAF terminals. The general TREND for the rest of the afternoon/eve should be for precip to become more isolated/showery, cigs to nudge back toward VFR, and then things to eventually dry out more definitively after 04-05z (10-11pm), but in the meantime, the challenge is chasing where precip upgrades from VCSH (usually via TEMPO groups) remain necessary. Most of the HREF ensemble members do generate perhaps a slightly more organized area of rain around 22- 23z (4-5pm) over the cntl Snake Plain and take it SSW potentially affecting KBYI through 05z (11pm), but frankly confidence is low on occurrence and exact track (not to mention that things aren't playing out perfectly today anyway), so prefer to monitor radar trends and now-cast this, with some potential for a period of -RA to be added to KBYI with future TAF updates/amendments. A NE down-plain flow is expected at the Snake Plain terminals tonight, but with sfc speeds generally 10kts or less. A few isolated showers may redevelop Fri afternoon as the influence of the low is slow to depart, along with a diurnal uptick in the NE down-plain flow. - KSmith && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 7 PM MDT this evening for IDZ054. &&
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.